Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 2, 2016, 6:53 PM EDT for Clay County, Quitman County, Randolph County, Georgia. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2016, 6:53 PM EDT (22:53 UTC)
- Expired
- Aug 2, 2016, 7:45 PM EDT
- In force
- 52 min
- Issued by
- NWS Tallahassee, FL
Counties Clay County, GA, Quitman County, GA, Randolph County, GA
The radar
The Ft Rucker radar (KEOX), 66 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 307 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
704
WWUS82 KTAE 022253
SPSTAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
653 PM EDT TUE AUG 2 2016
GAZ120>122-022345-
CLAY GA-QUITMAN GA-RANDOLPH GA-
653 PM EDT TUE AUG 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR QUITMAN...CLAY AND RANDOLPH
COUNTIES UNTIL 745 PM EDT...
AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PRESTON
TO 8 MILES NORTH OF FORT GAINES...AND MOVING SOUTHEAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FORT GAINES...GEORGETOWN...CUTHBERT...CROSSROADS...SPRINGVALE...
SPRINGVALE STATION...BETHEL...MORRIS...WADES...BONAPARTES RETREAT...
HATCHER...PETERSON HILL...MOORES CROSSROADS...BAGBY STATE PARK...
STANDLEYS STORE...WALTER F GEORGE LAKE...ZETTO...COTTON HILL...
BROOKSVILLE AND PECAN.
LAT...LON 3198 8504 3198 8501 3197 8495 3195 8496
3192 8491 3193 8480 3192 8480 3192 8469
3193 8468 3192 8460 3179 8460 3153 8504
3162 8506 3170 8513 3174 8512 3178 8514
3189 8513 3190 8511 3194 8508 3199 8507
TIME...MOT...LOC 2252Z 316DEG 10KT 3212 8450 3174 8510
$$
JLFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 2:39 PM EDT, 4 hours 14 minutes earlier.
Area forecast discussion, Aug 2, 2:39 PM EDT, 4 hours 14 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 239 PM EDT TUE AUG 2 2016 .NEAR TERM [Through Tonight]... Very moist conditions persist across our area today, with this morning's 12Z sounding at TAE showing a PWAT value of 2.08", and the 18Z mesoscale analysis showing values of 2.1-2.2" across our area. As a result, scattered showers and thunderstorms have developed across much of our CWA earlier today, and are expected to persist across our area through the late afternoon and early evening hours as the sea breeze moves inland. Showers and storms will dissipate with the loss of daytime heating/instability, mainly by sunset. As the sea breeze moves offshore and very moist air remains in place over the northeastern Gulf, scattered showers and thunderstorms should develop overnight offshore and possibly along our coastal zones, but inland areas should mainly stay dry overnight. Lows are expected to remain in the mid 70s inland, and will be near 80 along the coast. .SHORT TERM [Wednesday Through Thursday Night]... A moist and relatively unstable tropical environment is expected through the short term with good chances for showers and storms each day inland shifting to over the coastal waters at night. Mid/upper levels are characterized by a high center across the southern Plains with weak troughing across the eastern CONUS. Mid level flow across our area will be weak and generally from the north. At the surface, an elongated area of high pressure will remain across the Gulf of Mexico with a weak low pressure area across the Carolinas shifting southwestward shifting into western Alabama by late Thursday. Low level flow will mainly be from the southwest. PWATs are progged to remain above 2 inches for the most part across the tri-state region this period. With lighter southwest low level winds and weak steering flow aloft, convection should develop early in the day along the seabreeze and elsewhere along low level convergence boundaries in between the two aforementioned surface features and move along convective outflow boundaries through the day. Pockets of heavy rainfall are possible with slow storm motions anticipated. .LONG TERM [Friday Through Tuesday]... The lee trough previously affecting the region will have mostly dissipated by the beginning of the long term period. However, a small shortwave is expected to drop into the Southeastern CONUS, which will result in the development of another surface trough. These will combine with the afternoon sea breezes to yield higher than normal rain chances (PoPs mainly around 50-60% in the afternoons) through the weekend and possibly into early next week. The high PoPs should inhibit the daily maximum temperatures, keeping the highs in the low to mid 90s inland and in the upper 80s along the coast. && .AVIATION [Through 18Z Wednesday]... Scattered showers and thunderstorms will persist across our area through the afternoon and early evening hours. VFR conditions will generally prevail, but brief MVFR/IFR visibility reductions and gusty winds will occur in showers/storms. Expect showers and thunderstorms to dissipate by sunset, with VFR conditions prevailing overnight into the early morning Wednesday. Some scattered showers/storms could develop in the late morning/early afternoon across our area before 18Z Wednesday, but chances are too low to mention in the TAF at this time. && .MARINE... High pressure will remain across the northern Gulf of Mexico over the next several days resulting in light winds and low seas. Expect overnight showers and thunderstorms each night which will linger into the late morning hours. && .FIRE WEATHER... There are no fire weather concerns for the next few days. && .HYDROLOGY... Average to above average rainfall chances are in the offering for the next 5-7 days. Average rainfall amounts will be on the order of 2-3 inches. Locally higher amounts are certainly possible with localized areas of ponding or nuisance flooding in those areas that receive daily repetitive heavy rain occurrences. Widespread flooding is not anticipated at this time. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 76 93 76 90 76 / 20 70 30 70 30 Panama City 81 88 80 88 79 / 20 60 30 60 30 Dothan 74 92 74 90 74 / 30 60 30 60 30 Albany 74 93 74 91 75 / 30 60 30 70 30 Valdosta 73 92 74 90 74 / 30 70 30 70 30 Cross City 74 92 75 90 75 / 20 50 30 60 50 Apalachicola 78 89 79 89 79 / 30 40 30 60 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Lahr SHORT TERM...Scholl LONG TERM...Scholl/King AVIATION...Lahr MARINE...Scholl FIRE WEATHER...Fieux HYDROLOGY...Scholl
In the hours before
Special weather statement, Aug 2, 1:19 PM EDT, 5 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
119 PM EDT TUE AUG 2 2016
FLZ015-026-027-021800-
INLAND FRANKLIN FL-INLAND WAKULLA FL-LIBERTY FL-
119 PM EDT TUE AUG 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LIBERTY...WESTERN
WAKULLA AND NORTH CENTRAL FRANKLIN COUNTIES UNTIL 200 PM EDT...
AT 119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES NORTH OF CARRABELLE...MOVING NORTHEAST
AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EAST CAMP...JEWEL FIRE TOWER...OWENS BRIDGE...POPLAR CAMP...
TWIN POLE...SANBORN...SMITH CREEK AND MORGAN PLACE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2995 8483 3008 8495 3032 8475 3023 8457
3006 8451 3005 8452
TIME...MOT...LOC 1719Z 225DEG 16KT 3010 8477
ADLSpecial weather statement, Aug 2, 6:53 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
653 PM EDT TUE AUG 2 2016
GAZ120>122-022345-
CLAY GA-QUITMAN GA-RANDOLPH GA-
653 PM EDT TUE AUG 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR QUITMAN...CLAY AND RANDOLPH
COUNTIES UNTIL 745 PM EDT...
AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PRESTON
TO 8 MILES NORTH OF FORT GAINES...AND MOVING SOUTHEAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FORT GAINES...GEORGETOWN...CUTHBERT...CROSSROADS...SPRINGVALE...
SPRINGVALE STATION...BETHEL...MORRIS...WADES...BONAPARTES RETREAT...
HATCHER...PETERSON HILL...MOORES CROSSROADS...BAGBY STATE PARK...
STANDLEYS STORE...WALTER F GEORGE LAKE...ZETTO...COTTON HILL...
BROOKSVILLE AND PECAN.
LAT...LON 3198 8504 3198 8501 3197 8495 3195 8496
3192 8491 3193 8480 3192 8480 3192 8469
3193 8468 3192 8460 3179 8460 3153 8504
3162 8506 3170 8513 3174 8512 3178 8514
3189 8513 3190 8511 3194 8508 3199 8507
TIME...MOT...LOC 2252Z 316DEG 10KT 3212 8450 3174 8510
JLFThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 1:19 PM EDT | Special Weather Statement | TAE | Liberty | 41 min |
| Aug 2, 7:13 PM EDT | Special Weather Statement | TAE | Clay | 32 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.